Results 1 to 6 of 6
  1. #1
    artistic cyster strongernow's Avatar
    Join Date
    Nov 2005
    Posts
    313
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Spiro and sudden weight loss???

    Hey girls, I wanted to know if any of you have had a weight loss after starting Spiro. I started 6 days ago, and in that time I have lost 7 or 8 pounds without trying..and in fact eating more junk then usual..of course I am not complaining! I just wanted to know if I should attribute this weightloss to Spiro or something else I should be checked for. I know it is a diuretic, but at 131 lbs I didnt think I had that much water weight, atleast I didnt feel it. I was told I am not diabetic so I know I am not losing weight for that reason. It actually scared me looking in the mirror naked today at how much thinner I look, didnt look like me..again not complaining lol
    But I had a drastic weightloss of 30 lbs in a month in the past that the doctors could never figure out so I am just hoping that this isnt the same..

  2. #2
    Loving being a mommy! kirvygerl's Avatar
    Join Date
    Oct 2004
    Posts
    2,176
    Thanks
    157
    Thanked 86 Times in 64 Posts

    Default

    Hi,
    I was on spiro for a month and had a 10 lb weight loss. I think for me it was mostly fluid, as I tend to get bloated easily. I also started heavier than you, so I had/have more to lose. I don't mean to alarm you, but there are clear warnings that if you experience sudden, dramatic weight loss when on/starting spiro, you should contact your doctor immediately. It very well could be nothing, but 7-8 lbs in 6 days on a thin person is a bit much, in my opinion. Here is some info from MedicinePlus (service of National Institute of Health)

    If you experience any of the following symptoms, call your doctor immediately:

    muscle weakness or cramps
    rapid, excessive weight loss
    fatigue
    slow or irregular heartbeat
    sore throat
    unusual bruising or bleeding
    yellowing of the skin or eyes
    skin rash
    vomiting blood
    fever
    confusion

  3. #3
    artistic cyster strongernow's Avatar
    Join Date
    Nov 2005
    Posts
    313
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    thanks Kirvygerl..I will call them if I lose anymore, I am also attributing it to stress..but like I said I havent changed my eating habits..although my normal eating isnt bad.

  4. #4
    Registered User squidge63's Avatar
    Join Date
    Mar 2003
    Location
    Surrey
    Posts
    681
    Thanks
    0
    Thanked 3 Times in 3 Posts

    Default

    Maybe a little of it is due to the spiro, I know when they first put me on it over 20yrs ago i lost weight, but i was also ill with stomach problems as well so i am not sure how much was due to the spiro. I know though when i came off of it i rapidly put weight on.
    I was started on it again about 5 yrs ago, and recently came off it as I really cannot stand the taste of it, but now as I have hypertension my dr said that if that went up i would have to go back on it. As soon as i came off it i felt bloated and my ankles swelled up something chronic, so when i saw my diabetic consultant he said that i had to go back on it but to try the generic brand of spiro (aldactone) and see if it tastes any different lol so i am starting back on 25mg ( i was on 100mg before) and then have to increase it. Personally apart from the awful taste I dont have a problem with having a beard etc.... and dont really want to take it, but for ankle swelling it is one of the better diuretics to have.
    -------------------------------------------
    45(feels like 99 some days)
    Dx - pcos 1982
    Dx - diabetes 2 1999,
    Tx - metformin slow release 2000mg. Insulin 5 times a day

    Loads of other medications.
    -------------------------------
    What is a friend? A single soul dwelling in two bodies.
    Aristotle...

  5. #5
    Heathly & Happy MiWolverineMommie's Avatar
    Join Date
    May 2005
    Location
    Kansas
    Posts
    5,236
    Thanks
    1
    Thanked 1 Time in 1 Post

    Default

    I am on 100mg of spiro and have not lost any weight... Here's hoping though!
    Karen (34) Dh (34)
    m/c June 2007

    (DD) Tiana 11-15-2004
    (DD) Kasandra 5-2-2008

    Hidden Content Hidden Content

  6. #6
    artistic cyster strongernow's Avatar
    Join Date
    Nov 2005
    Posts
    313
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Oh yes I wanted to say I am taking 200 mg a day. And I think that most may be due to water weight, probably 5 lbs of it..because I feel so dry and dehydrated now..im always thirsy after taking it. I dont know if it is possible but my acne started getting worse after, I'm not sure if its just a breakout and the spiro hasnt kicked in yet, or if it has and its from the spiro. That is the reason I went on it in the first place..my face looks absolutley horrible and breakouts on my back are on the extreme.
    I also noticed something weird thats never happened with my acne before in that it isnt going away..they have always dried up and sloughed off leaving a redmark that will fade, but now they wont even slough off at all no matter what I use and instead are remaining acne like bumps without the puss and making other acne form under it because that part of my face is clogged. Ugh..I really hope it isnt from this Spiro. I cant wait for this Dermatology appointment tuesday!

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •